Thunderstorm Wind, Pike
- When
- May 17, 2:00 PM CST
- Where
- Pike County, Mc Comb
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -90.467
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 17, 9:30 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 AM CDT FRI MAY 17 2002 LIX SOUNDING AT 12Z THIS MORNING INDICATED NO CAP OR NO WARM LAYERS ALOFT WITH A CAPE VALUE AROUND 4200 J/KG. IN ADDITION...PRECIPITABLE WATER VALUE WAS 1.67 INCHES. AN EARLY LOOK AT THE MESOETA SHOWS THE VORT MAX ASSOCIATED WITH THE ASSOCIATED MCS OVER SOUTHWEST LOUISIANA MOVING EAST SOUTHEAST ALONG THE LOUISIANA COAST. WITH THESE FACTORS IN PLACE...WE WILL INCREASE RAIN CHANCES FOR THIS AFTERNOON. OTHERWISE...MORNING PACKAGE IS OK FOR NOW. MCB 86/62/74/49 6730 BTR 87/65/75/51 7740 MSY 85/70/77/61 5750 GPT 83/69/80/51 5750 .NEW...NONE LA...NONE. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT FRI MAY 17 2002 .SYNOPSIS...A COMPLEX OF THUNDERSTORMS ACROSS ARKANSAS...EXTREME NORTHWEST LOUISIANA AND NORTHEAST TEXAS WILL CONTINUE ALONG A SOUTHWARD MOVING COLD FRONT THIS EVENING AND TONIGHT. AN ADDITIONAL COMPLEX OF THUNDERSTORMS ACROSS SOUTHWEST LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE...WILL CONTINUE TO SPREAD EASTWARD THIS AFTERNOON AS THE TROUGH TRACKS ACROSS SOUTH TEXAS. .THUNDERSTORMS... AN UNSTABLE TROPICAL AIRMASS WILL PREVAIL THROUGH THIS AFTERNOON AS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI REMAIN WEDGED BETWEEN THE COLD FRONT APPROACHING THE STATE AND THE LARGE COMPLEX OF THUNDERSTORMS ACROSS SOUTHWEST LOUISIANA. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AS THE UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHES SOUTHEAST LOUISIANA AND DAYTIME TEMPERATURES WARM INTO THE MID 80S. HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
157 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM MORGANZA LA WIND DAMAGE
05/17/02 POINTE COUPEE THUNDERSTORM WIND GUST
DOWNED SEVERAL TREE ALONG
HIGHWAY 3050 REPORTED BY
POLICE DEPARTMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
231 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM PARISHWIDE LA WIND DAMAGE
05/17/02 WEST FELICIANA THUNDERSTORM WIND GUSTS
DOWNED SEVERAL TREES ACROSS
WEST FELICIANA PARISH
REPORTED BY SHERIFFS
DEPARTMENTThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299415.